Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On semilocal $ {\rm OP}$-rings

Author: Yukitoshi Hinohara
Journal: Proc. Amer. Math. Soc. 32 (1972), 16-20
MSC: Primary 13.95
MathSciNet review: 0289502
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The notion of OP-rings was introduced by D. Lissner. A commutative ring R is called an OP-ring if, for any $ n \geqq 2$, any vector of $ {R^n}$ is an outer product of $ n - 1$ vectors of $ {R^n}$. Recently J. Towber proved that any local ring is an OP-ring if and only if the maximal ideal is generated by two elements. The main result in the present paper is a generalization to semilocal rings of the above theorem proved by Towber for local rings. The author's argument does not rely on Towber's theorem however, and so provides a new and very elementary proof of that result.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13.95

Retrieve articles in all journals with MSC: 13.95

Additional Information

Keywords: OP-ring, unimodular vector, outer product, semilocal ring, local ring, Jacobson radical, principal ideal, principal ideal ring, special principal ideal ring, projective module
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society